Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2014, 6:12 PM CDT for Copiah County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 6:12 PM CDT (23:12 UTC)
- Expired
- Sep 2, 2014, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:00 PM CDT | FLASH FLOOD | 2 Ese Dentville, MS | FLASH FLOODING WAS REPORTED ALONG DENTVILLE RD NEAR TURKEY CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870
WGUS54 KJAN 022312
FFWJAN
MSC029-030115-
/O.NEW.KJAN.FF.W.0108.140902T2312Z-140903T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
* UNTIL 815 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARPENTER.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3183 9073 3185 9071 3205 9072 3205 9052
3205 9030 3198 9031 3185 9035 3170 9045
3170 9073
$$
DL2 follow-up statements
059
WGUS74 KJAN 022347
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT TUE SEP 2 2014
MSC029-030115-
/O.CON.KJAN.FF.W.0108.000000T0000Z-140903T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COPIAH MS-
647 PM CDT TUE SEP 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WESTERN COPIAH COUNTY...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS...ESPECIALLY OVER
WESTERN PORTIONS OF THE COUNTY BETWEEN THE COMMUNITIES OF BARLOW AND
DENTVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENTVILLE...CARPENTER AND CRYSTAL SPRINGS.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3183 9073 3185 9071 3205 9072 3205 9052
3205 9030 3198 9031 3185 9035 3170 9045
3170 9073
$$
DL358
WGUS74 KJAN 030115
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT TUE SEP 2 2014
MSC029-030124-
/O.EXP.KJAN.FF.W.0108.000000T0000Z-140903T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COPIAH MS-
815 PM CDT TUE SEP 2 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR WESTERN
COPIAH COUNTY...
HEAVY RAIN HAS SUBSIDED ACROSS THE AREA...AND THE FLASH FLOOD THREAT
HAS SUBSIDED.
AT 7 PM...FLASH FLOODING WAS REPORTED ALONG DENTVILLE ROAD.
LAT...LON 3183 9073 3185 9071 3205 9072 3205 9052
3205 9030 3198 9031 3185 9035 3170 9045
3170 9073
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:38 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 2, 4:38 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT TUE SEP 2 2014 .DISCUSSION... TONIGHT THROUGH WEDNESDAY NIGHT... BETTER MOISTURE CONVERGENCE SUPPORTED INITIAL DEVELOPMENT OF SHOWER AND TSTM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST MS EARLIER THIS AFTERNOON...BUT IT IS NOW MOST PREVALENT OVER PORTIONS OF NORTHEAST LOUISIANA EXTENDING NORTHEASTWARD INTO NORTH CENTRAL MS. LOOKING AT STORM TOTAL PRECIP...THERE HAS BEEN A RELATIVE MIN IN ACTIVITY ALONG THE I-20 CORRIDOR FROM RAYVILLE TO THE VICKSBURG AREA UP UNTIL NOW... BUT WITH SEVERAL NEARBY CONVECTIVE CLUSTERS...THIS WILL LIKELY NOT REMAIN THE CASE AS WE GO THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. STORM INTENSITY HAS BEEN STRONG AT TIMES WITH LAPSE RATES MARGINAL FOR SUPPORTING A FEW SEVERE STORMS. EXPECT LESSER BUT CONTINUED CHANCES FOR SHOWER/TSTMS ALONG THE HWY 84 AND I-59 CORRIDORS. CONVECTION SHOULD DIMINISH WITH SUNSET AND HAVE KEPT SMALL POPS GOING IN THE FORECAST FOR LATE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL MS WITH SOME NWP GUIDANCE STILL SUPPORTING IT. THE SUBTROPICAL RIDGE AXIS WILL PERSIST AND BECOME SLIGHTLY MORE FIXED OVER THE LOWER MS VALLEY REGION WEDNESDAY THROUGH WEDNESDAY NIGHT. MODELS GENERALLY AGREE THAT DIURNAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR AND THAT COVERAGE WILL BE LESS THAN TODAY DUE TO LESS INFLUENCE FROM THE WESTERLIES. A SIMILAR HOT AND HUMID AIRMASS WILL PERSIST WITH THERMODYNAMIC PROFILES SUPPORTIVE OF A FEW STRONG TO SEVERE THUNDERSTORMS...AND VERY MOIST AIR WITH PRECIPITABLE WATER ABOVE TWO INCHES SUPPORTS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET. /EC/ THURSDAY THROUGH MONDAY... DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE BEEN EXPERIENCING. WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES. MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/ && .AVIATION...SHRA/TSRA ACTIVITY WILL DISSIPATE EARLY THIS EVENING. THERE IS UNCERTAINTY ABOUT FOG/STRATUS DEVELOPMENT LATE TONIGHT INTO EARLY WEDNESDAY MORNING AND TAFS REFLECT AN OPTIMISTIC EXPECTATION IN THAT REGARD. EXPECT ANOTHER ROUND OF SHRA/TSRA TO DEVELOP WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 72 95 / 27 32 19 23 MERIDIAN 72 94 71 95 / 30 41 17 23 VICKSBURG 72 94 72 96 / 25 24 19 23 HATTIESBURG 75 95 73 95 / 27 50 21 31 NATCHEZ 74 92 72 95 / 28 40 23 29 GREENVILLE 73 94 73 96 / 26 19 14 20 GREENWOOD 73 94 72 96 / 31 27 14 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/26/
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT TUE SEP 2 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 351 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Sep 2, 5:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 6 SSW JACKSON 32.24N 90.23W
09/02/2014 HINDS MS PUBLIC
FLASH FLOODING REPORTED ALONG ARCHER AVE. VIA MPING.
&&
DLLocal storm report, Sep 2, 5:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST 3 ESE LITTLE YAZOO 32.70N 90.33W
09/02/2014 E50.00 MPH YAZOO MS LAW ENFORCEMENT
REPORT OF A TREE DOWN ON DOVER ROAD.
&&
DCOXLocal storm report, Sep 2, 5:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD YAZOO CITY 32.86N 90.41W
09/02/2014 YAZOO MS LAW ENFORCEMENT
FLASH FLOODING AT INTERSECTION OF 12TH STREET AND JACKSON
STREET.
&&
DCOXLocal storm report, Sep 2, 5:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD FLORA 32.55N 90.31W
09/02/2014 MADISON MS LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND FLORA
&&
DLLocal storm report, Sep 2, 5:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD 4 W FLOWOOD 32.33N 90.18W
09/02/2014 HINDS MS LAW ENFORCEMENT
VEHICLE STRANDED AT STATE ST AND WOODROW WILSON AVE IN
JACKSON
&&
DLLocal storm report, Sep 2, 6:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 3 E EDWARDS 32.34N 90.55W
09/02/2014 E50.00 MPH HINDS MS LAW ENFORCEMENT
TREE DOWNED BY OUTFLOW WINDS AT BILLY FIELDS RD AND
CHAMPION HILL RD
0540 PM TSTM WND DMG 5 SW RAYMOND 32.21N 90.47W
09/02/2014 HINDS MS LAW ENFORCEMENT
TREES DOWNED AT MS HIGHWAY 18 AND OAKLEY PALESTINE RD
0542 PM TSTM WND DMG 4 SW RAYMOND 32.22N 90.46W
09/02/2014 HINDS MS LAW ENFORCEMENT
TREES DOWNED AT MS HIGHWAY 18 AT WRIGHT RD.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:36 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Sep 2, 1:08 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Sep 2, 2:18 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Sep 2, 2:49 PM CDT | Special Weather Statement | JAN | Kemper | 31 min |
| Sep 2, 3:01 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Sep 2, 3:35 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Sep 2, 3:52 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 28 min |
| Sep 2, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 48 min |
| Sep 2, 4:35 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Yazoo | 115 min |
| Sep 2, 4:53 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Sep 2, 4:57 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Sep 2, 5:11 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Sep 2, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Sep 2, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 27 min |
| Sep 2, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 53 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.